Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2011, 4:29 PM MDT for Sioux County, Nebraska. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 4:29 PM MDT (22:29 UTC)
- Expired
- Jun 24, 2011, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:36 PM MDT | TSTM WND GST 55 | Harrison, NE | ACCOMPANIED BY VERY HEAVY RAIN AND PEA SIZED HAIL. |
| Jun 24, 4:40 PM MDT | HAIL 1.25 | Harrison, NE | |
| Jun 24, 4:55 PM MDT | HAIL 1 | 7 Nnw Harrison, NE | DURATION 15 MINUTES. |
| Jun 24, 4:55 PM MDT | HAIL 1 | 7 Se Turner Peak, NE | |
| Jun 24, 5:00 PM MDT | TSTM WND GST 64 | 10 E Harrison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
746
WUUS55 KCYS 242229
SVRCYS
NEC165-242315-
/O.NEW.KCYS.SV.W.0065.110624T2229Z-110624T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 515 PM MDT
* AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF REDBIRD
TO 10 MILES NORTHEAST OF PRAIRIE CENTER...AND MOVING EAST AT 40
MPH. THE STRONGEST STORM IN THIS LINE WAS LOCATED ABOUT 19 MILES
EAST OF LUSK.
* LOCATIONS IMPACTED INCLUDE...
HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4279 10351 4278 10350 4255 10349 4257 10405
4301 10405 4300 10351
TIME...MOT...LOC 2228Z 269DEG 34KT 4314 10405 4264 10406
WIND...HAIL 60MPH 1.00IN
$$
RE2 follow-up statements
887
WWUS55 KCYS 242252
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT FRI JUN 24 2011
NEC165-242315-
/O.CON.KCYS.SV.W.0065.000000T0000Z-110624T2315Z/
SIOUX NE-
452 PM MDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX
COUNTY UNTIL 515 PM MDT...
AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF AGATE DAM
RESERVOIR TO 7 MILES SOUTH OF HARRISON...MOVING EAST AT 40 MPH. THE
STRONGEST STORM WAS LOCATED JUST EAST OF HARRISON.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LOCALLY VERY
HEAVY RAIN IS ALSO LIKELY FROM THE STORM NEAR HARRISON.
&&
LAT...LON 4258 10395 4300 10395 4300 10351 4279 10351
4278 10350 4255 10349
TIME...MOT...LOC 2251Z 269DEG 34KT 4300 10376 4259 10378
WIND...HAIL 60MPH 1.00IN
$$
RE701
WWUS55 KCYS 242310
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT FRI JUN 24 2011
NEC165-242319-
/O.EXP.KCYS.SV.W.0065.000000T0000Z-110624T2315Z/
SIOUX NE-
510 PM MDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY WILL
EXPIRE AT 515 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED SOME AND
MOVED OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4258 10395 4300 10395 4300 10351 4279 10351
4278 10350 4255 10349
TIME...MOT...LOC 2309Z 269DEG 34KT 4300 10353 4259 10355
$$
REWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:21 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 1:21 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 121 PM MDT FRI JUN 24 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY... FORECAST PROBLEM IN THE SHORT TERM IS THE THREAT OF SEVERE WEATHER. 18Z SURFACE ANALYSIS SHOWS 55 DEW POINTS LOCATED GENERALLY TO THE EAST OF THE WY/NE BORDER. A FRONTAL BOUNDARY IS PUSHING INTO NORTHERN AND WESTERN NEBRASKA. AREA RADARS HAVE BEEN SHOWING ISOLATED CONVECTIVE ACTIVITY THROUGHOUT THE MORNING. LATEST IMAGES FROM KCYS 88D SHOWING A DECENT STORM TO THE NORTH OF RAWLINS AND OTHER WEAKER STORMS JUST GETTING GOING WEST OF CHEYENNE. SEEMS LIKE ALL THE INGREDIENTS ARE COMING TOGETHER FOR AN OUTBREAK OF SEVERE WEATHER GENERALLY EAST OF INTERSTATE 25 EAST INTO THE PANHANDLE. LAPS DATA ALREADY SHOWING LIFTED INDEX'S OF MINUS 4 TO MINUS 6 IN THIS AREA WITH CAPES ABOVE NUMBERS OVER 2000. NAM SHOWING THAT BY 25/00Z CAPES WILL BE OVER 3000 AND LI'S -8 IN THE PANHANDLE. LOOKS LIKE THE STORMS WILL PERSIST TO AROUND MIDNIGHT IN THE PANHANDLE ENDING A LITTLE EARLIER IN SOUTHEAST WYOMING. ON SATURDAY MOST OF THE CWA WILL CONTINUE TO HAVE A CHANCE OF THUNDERSTORMS BUT THE THREAT OF SEVERE WEATHER WILL MAINLY BE IN THE SIOUX AND DAWES COUNTIES IN THE PANHANDLE. SUNDAY WILL SEE THE CHANCES OF STORMS DIMINISHING BUT THE NORTHERN PANHANDLE STILL COULD SEE SOME ISOLATED SEVERE WEATHER. TEMPERATURES THROUGH THE WEEKEND WILL SEE GENERALLY THE 70S AND 80S FOR HIGHS WITH LOWS IN THE 40S AND 50S. .LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF QUITE SIMILAR SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR RESPECTIVE SOLUTIONS. MONDAY...COOLER AND MORE STABLE AIRMASS PREVAILS IN THE WAKE OF A PASSING COLD FRONT...THUS THUNDERSTORM CHANCES LOOK QUITE MINIMAL. TUESDAY...WARM TEMPERATURES EXPECTED WITH 1000-500 MB THICKNESSES NEAR 5820 METERS. WITH LIMITED LOW AND MID LEVEL MOISTURE AVAILABILITY...AND 500 MB HEIGHTS NEAR 5880 METERS...THUNDERSTORM CHANCES APPEAR QUITE MINIMAL. WEDNESDAY...STILL LOOKS DRY FOR ALMOST ALL AREAS WITH 591 DEKAMETER 500 MB RIDGE AXIS OVERHEAD AND LIMITED LOW AND MID LEVEL MOISTURE. WITH WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION... ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS OUR WESTERN COUNTIES DRIVEN BY DIFFERENTIAL HEATING OVER THE TERRAIN. THURSDAY...NEXT POTENT SHORTWAVE TROUGH ALOFT ROTATES NORTHEAST ACROSS WESTERN WYOMING AND IDAHO WITH A COLD FRONT ENTERING WESTERN WYOMING. EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH ALONG INTERSTATE 25...ASSUMING WARM MID LEVEL TEMPERATURES AND CONVECTIVE INHIBITION IS ABLE TO BE OVERCOME...WHICH LOOKS LIKELY. FRIDAY...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER OUR SOUTHERN COUNTIES IN LOW LEVEL CONVERGENCE AXIS...THOUGH CONFIDENCE IN THE DAY 7 SOLUTION IS LOW IN THIS RELATIVELY PROGRESSIVE PATTERN FOR LATE JUNE. && .AVIATION...SCATTERED THUNDERSTORMS SHOULD BE EXPECTED FOR AERODROMES EAST OF INTERSTATE 25 THROUGH 25/06Z WITH LOCALIZED MVFR CONDITIONS WITH THESE STORMS. OVERNIGHT SOME PATCHY OF AREAS OF LOWER VISIBILITIES AND LOWER CEILINGS SHOULD BE EXPECTED IN THE NEBRASKA PANHANDLE. THE LOWER CONDITIONS WILL IMPROVE AFTER 25/15Z AND THEN EXPECT THUNDERSTORMS TO DEVELOP AGAIN DURING THE AFTERNOON HOURS. && .FIRE WEATHER...THUNDERSTORMS AND SHOWERS SHOULD BE EXPECTED ACROSS THE DISTRICT THROUGH SUNDAY. WITH THE FUEL STATUS REMAINING NOT FAVORABLE FOR RAPID FIRE GROWTH...FIRE WEATHER CONCERNS REMAIN LOW. && .HYDROLOGY...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THESE WARM TEMPERATURES WILL INCREASE THE RATE OF MOUNTAIN SNOW MELT. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING. THE MOUNTAINS CAN EXPECT UP TO A TENTH OF AN INCH. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE ON THE LITTLE LARAMIE RIVER. FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL RESULT IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE MAY SEE STRONG STORMS BOTH FRIDAY AND SATURDAY AFTERNOON AND EVENING WHICH COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD WARNINGS REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER NOTICE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH LONG TERM/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 24, 2:05 PM MDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT FRI JUN 24 2011 WYZ104-105-109>116-251630- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 205 PM MDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THROUGH THIS EVENING. THE ACTIVITY WILL MOVE TO THE EAST. SOME OF THE STORMS WILL BE STRONG...ESPECIALLY OVER ALBANY COUNTY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THAT COUNTY AND STORMS THERE WILL PRODUCE LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. OVER THE REST OF THE AREA...SMALL HAIL AND GUSTY WINDS WILL BE LIKELY WITH THE ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN ALBANY COUNTY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 251630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 205 PM MDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOCE EAST FROM THE LARAMIE RANGE AND BE OVER THE ENTIRE CWA BY LATE THIS AFTERNOON. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM. LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN WILL BE LIKELY WITH THE STRONGER STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO ALLIANCE. MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL CONTINUE UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING EAST OF INTERSTATE 25 IN WYOMING AND ON INTO THE NEBRASKA PANHANDLE. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHEYENNE WITH REPORTS OF HAIL AND STRONG AND DAMAGING WINDS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jun 24, 3:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 SE GUERNSEY 42.26N 104.73W
06/24/2011 E1.75 INCH PLATTE WY CO-OP OBSERVER
&&
CLHSpecial weather statement, Jun 24, 3:58 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT FRI JUN 24 2011 NEZ019-020-054-WYZ108-119-242300- BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-KIMBALL NE-SCOTTS BLUFF NE- 358 PM MDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...EXTREME SOUTHEASTERN GOSHEN...SOUTHERN SCOTTS BLUFF...EXTREME NORTHWESTERN KIMBALL AND BANNER COUNTIES UNTIL 500 PM MDT... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ALBIN...OR 29 MILES NORTHWEST OF KIMBALL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HARRISBURG AROUND 430 PM MDT. WILDCAT HILLS STATE RECREATION AREA AROUND 450 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jun 24, 4:20 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 22 N LUSK 43.08N 104.45W
06/24/2011 E60 MPH NIOBRARA WY TRAINED SPOTTER
ACCOMPANIED BY PEA SIZED HAIL.
&&
CLHSpecial weather statement, Jun 24, 4:23 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 423 PM MDT FRI JUN 24 2011 WYZ101-103>105-107-242330- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 423 PM MDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CARBON... SOUTHERN CONVERSE...NORTHERN ALBANY AND NORTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF CASPER TO 11 MILES SOUTHEAST OF LITTLE MEDICINE SCHOOL...AND MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... BOXELDER AROUND 440 PM MDT. I-25 EXIT 165 AND LAPRELE RESERVOIR AROUND 455 PM MDT. I-25 EXIT 156...GLENROCK AND DEER CREEK AROUND 500 PM MDT. ROLLING HILLS ESTATES...SAND CREEK RESERVOIR AND I-25 EXIT 151 AROUND 505 PM MDT. I-25 EXIT 146 AND DOUGLAS AROUND 510 PM MDT. I-25 EXIT 135 AROUND 515 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 120 AND 175. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jun 24, 4:28 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 14 NNW CHEYENNE 41.33N 104.90W
06/24/2011 M0.75 INCH LARAMIE WY STORM CHASER
STORM CHASER MEASURED DIME TO PENNY SIZED HAIL. LASTED
FOR 4 MINUTES.
&&
CLHSpecial weather statement, Jun 24, 4:28 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT FRI JUN 24 2011 WYZ101-103-105>107-242330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 428 PM MDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHEASTERN ALBANY AND NORTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF LITTLE MEDICINE SCHOOL...OR 47 MILES SOUTHEAST OF CASPER...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WINDY PEAK AROUND 455 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.